Cult nerves on edge as kooks realize their heroes never recovered

Whatever Happened to Matt Samet?
« on: May 16, 2018, 05:01:39 am »

[Buddie]

I am well into my 5th year and no end in sight. I don’t get windows, just alleviated symptoms for short periods of time. I “get” this is going to take a very long time. However, I follow the long term protracted users to give me guidance and I’m just not seeing it. Matt Samet’s last post in Mad in America was from 2015.

Resolution for the New Year: Lay Down the Burden of Proof

Does anyone know of he has healed? Also, Jack Hobson-Dupont has not reported a success story. Any news of him?

Re: Whatever Happened to Matt Samet?
« Reply #1 on: May 20, 2019, 07:33:19 am »

[Buddie]

I’m going to assume that 6 years later Matt samet has not recovered from his setback. Very disheartening. I do hope he is okay.

Dr. Edward Jenner, medical pioneer

Read more: https://threadreaderapp.com/thread/1129452513076363265.html

But Matt Samet admitted abusing illegal drugs and alcohol…

“Over the years, I’ve shredded body and mind with poisons and palliatives, and sweated out the mess: benzos, booze, marijuana, muscle relaxants, opiates, antidepressants, mood stabilizers, anti­psychotics, coffee, sugar, computer games, food, puke, shit, piss, blood.” – Matt Samet, Beauty in the Breakdown

I may have reached a pain specialist by using a book
« on: April 24, 2016, 06:37:30 am »

[Buddie]

Hi everyone,
Many of you may be aware of the book “Death Grip” by Matt Stamet from 2013. Anyway I seached “benzodiazepines” on the county library site and it was the only book which came up (and this is a BIG county) but anyway I dove into it and since I was seeing my “pain management” doc for the 2nd time I took it along. He’s a younger guy and had already said he’d never heard of Ashton. His very large and expensive group does NOT ever prescribe benzos which I told him was great on visit #1. However, he is clueless of the masses which are going to be coming to him broken from these things. I just wanted to share that he showed a lot of genuine interest, and will hopefully read the book (I gave him the library slip for the title). This, plus talking my psychiatric nurse practisioner into doing a micro-taper with me, wow I hope to be planting a seed to help many people sometime in the future.

BTW this book has already been mentioned on the archived threads here. Stamet is/was a rock climber, now recovered from benzo hell. His book is fabulous and really digs into the experience of the medical and psychiatric systems and how they sideline us and polydrug us. It’s pretty radical because he did a fast taper so suffered bad protracted w/d. If you’re easily scared or in that spot, maybe not a read for you. Otherwise, great. Recommended for jocks, especially.
Aloha, […]

What happened to Grizzle?

Grizzle – Journal of a Laboratory Rat
« on: January 30, 2011, 11:34:46 AM »

grizzle

43 year-old White male, 6′ 1″, 220 lbs. (all that may be relevant). Was on klonopin, 1 mg, 20/month at first and eventually brought up to 30/ month. total time on klonopin 13 months. Ambien, maybe 7 months, 10 mg, again, 20 at first and 30/month later. Hit tolerance WD halfway through, began having extremely vivid dreams, paranoid thoughts, stomach growling, began on morphine sulfate for WD effects some months ago (I had no idea of the severity or duration of benzo WDs), became addicted. Up to 180 mg/day (lethal oral dose for 200 lb. male in good health is 240). Drank two months, liqueurs. Quit everything cold turkey about two weeks ago, stayed off four days, had some symptoms of benzo WDs, total sleeplessness, arms ached, lower abdominal pain, extreme sensory acuity – all senses. I had already switched to temazepam 15 mg/day shortly before attempting cold turkey. Reinstated to get over that experience before attempting taper. Not advocating reinstatement for others).

Warning – don’t read below if suicide particularly bothers you.

History – Had severe convulsions in first five years, some febrile, some not. Fevers up to and including 108 F. Was prescribed Phenytoin at age five. One week later went from normal happy child to brooding loner child. Agoraphobia and autism-like symptoms presented. Cerebellar atrophy is acknowledged side effect of Phenytoin (Dilantin). The cerebellum is a center of socialization reward and the inhibitor of the amygdala (brain parts that mediate fear and aggression). Reduced cerebellar volume implicated in autism. I could read and comprehend college biology texts at age 9 (gifts from aunt). At age 12, tested as having sophomore college reading level. Suggested by three teachers for participation in MENSA group. IQ never tested. I got by through imitating the behavior of others, and just holding it in. School was living hell. Last two years of high school, went to trade school due to relaxed atmosphere. Learned machining.

At age 18, due to termination of love relationship, had nervous breakdown, didn’t sleep for 14 days. Self-inflicted gunshot wound with 10% liver damage. Major abdominal surgery, doctor punished me for suicide attempt by withholding pain medication for four hours after awakening. First contact with mental health profession shortly after. Prescribed Elavil. Side effects, wore sunglasses indoors, urinary urgency and frequency and retention. Ran air conditioner in winter.

Attempted suicide with Elavil OD. Stopped Elavil without incident some months later.

At age 33 had surgery for abdominal adhesions resultant from first surgery. April 2001, due to troubles with mate, lost home, belongings, and 27 small animal pets. And more. Fortunately did not become homeless between then and now. Had various suicide attempts (acetaminophen, diphenhydramine+ dextromethorphan powder, ethylene glycol). Failed. Was in coma for three days after diphenhydramine + dextromethorphan OD. Hanged self from bridge in Oct of 2005. Rope broke and I fell 25 feet. Had non-displaced fracture of C2 vertebrae, healed without incident. Was prescribed (and pretended to take) various psych meds until I felt comfortable asking for what I thought was safer – low strength benzo (see above). On mental disability five years, diagnosis: bipolar (incorrect, no cycling, situational response), agoraphobia panic disorder.